Alert archive / Indiana / Special Weather Statements in 2021

Special Weather Statement, NWS Northern Indiana

August 11, 2021LaPorte County, Indiana

NWS Northern Indiana issued this special weather statement at Aug 11, 2021, 4:52 AM CDT for LaPorte County, Indiana. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2021, 4:52 AM CDT (09:52 UTC)
Expired
Aug 11, 2021, 5:30 AM CDT
In force
38 min
Issued by
NWS Northern Indiana
Hail
0.00 in
Wind
50

County LaPorte County, IN

The radar

The Northern Indiana radar (KIWX), 76 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 9.9 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2021-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2608 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2021-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 167 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2608 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
1127 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
167 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

028 
WWUS83 KIWX 110952
SPSIWX

Special Weather Statement
National Weather Service Northern Indiana
552 AM EDT Wed Aug 11 2021
 
INZ003-004-012-014-111030-
La Porte IN-St. Joseph IN-Marshall IN-Starke IN-
552 AM EDT Wed Aug 11 2021

...Strong thunderstorms will impact portions of southwestern St.
Joseph, northeastern Starke, northwestern Marshall and central La
Porte Counties through 630 AM EDT/530 AM CDT/...

At 551 AM EDT/451 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Westville to near
Knox. Movement was east at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Strong thunderstorms will be near...
  Knox around 600 AM EDT.
  La Porte and Hamlet around 605 AM EDT.
  Kingsford Heights around 610 AM EDT.

Other locations in the path of these storms include Koontz Lake,
Walkerton and North Liberty.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4167 8646 4131 8635 4130 8675 4157 8692
TIME...MOT...LOC 0951Z 267DEG 23KT 4153 8684 4132 8671 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

JBALL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Aug 11, 3:37 AM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, Aug 11, 3:37 AM CDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
437 AM EDT Wed Aug 11 2021

.SYNOPSIS...
Issued at 408 AM EDT Wed Aug 11 2021

Scattered thunderstorms this morning with strong gusty winds
should become more isolated this afternoon. More storms are likely
at times tonight through Friday before cooler and dry conditions
prevail this weekend. High temperatures should be around 90 today
and Thursday with heat indices as high as 105 today and Thursday.

&&

.SHORT TERM...(Today and Tonight)
Issued at 408 AM EDT Wed Aug 11 2021

Thunderstorms were redeveloping early this morning as low level
theta E air was surging northeast. CAPE/instability values were
limited, but precipitable water values remained very high. Have
favored the 3km NAM and HRRR which were finally getting a handle
on this storm development. Expect strong gusty winds and locally
heavy rain from these storms early this morning. There should be a
break in the activity this afternoon before more storms develop
or move into the area tonight associated with the next wave. Have
continued with a heat advisory today with heat index values of 98
to 105. Given recent rains and very high evapotranspiration, it
is likely dew points will rise to 80 or 81 over at least some
areas by early afternoon as happened yesterday. Given highs around
90, heat indices will be around or above 100 degrees with local
readings above 105 degrees. Have coordinated the heat advisory
with surrounding offices.

&&

.LONG TERM...(Thursday through Tuesday)
Issued at 408 AM EDT Wed Aug 11 2021

More storms are possible Thursday through Friday night as a very
humid airmass remains over the region. Precipitable water values
will remain high through Friday and bring the potential for heavy
rains from thunderstorms. Otherwise, cooler and drier conditions
will prevail this weekend behind a cold front.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday Night)
Issued at 113 AM EDT Wed Aug 11 2021

Isolated shower/storm early this morning atop outflow bubble however
convective overturning should prove detrimental. Otherwise primarily
VFR this period as capping takes hold again daytime. Next upstream
disturbance looks to arrive this evening and spawn renewed
convective development upstream across WI which is then expected to
turn sewd. CAMS implied timing suspect at this range and will await
later model guidance before taking a stab at a mention.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Heat Advisory from 1 PM EDT /noon CDT/ this afternoon to 8 PM
     EDT /7 PM CDT/ this evening for INZ003>009-012>018-020-
     022>027-032>034.

MI...Heat Advisory from 1 PM this afternoon to 8 PM EDT this evening
     for MIZ077>081.

OH...Heat Advisory from 1 PM this afternoon to 8 PM EDT this evening
     for OHZ001-002-004-005-015-016-024-025.

LM...Small Craft Advisory from 8 AM this morning to 11 PM EDT this
     evening for LMZ043-046.

&&

SYNOPSIS...Skipper
SHORT TERM...Skipper
LONG TERM...Skipper
AVIATION...T

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Aug 11, 4:22 AM CDT, 30 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
522 AM EDT Wed Aug 11 2021

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-120930-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
522 AM EDT Wed Aug 11 2021 /422 AM CDT Wed Aug 11 2021/

...HEAT ADVISORY IN EFFECT FROM 1 PM EDT /NOON CDT/ THIS AFTERNOON
TO 8 PM EDT /7 PM CDT/ THIS EVENING...

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Thunderstorms are possible today and tonight. The storms may be
accompanied by damaging winds and very heavy rainfall.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thunderstorms are possible Thursday and Friday. The storms may be
accompanied by strong gusty winds and locally heavy rainfall.

Afternoon heat index values are expected to range from 98 to 105
degrees Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-120930-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
522 AM EDT Wed Aug 11 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

Thunderstorms with strong gusty winds are possible today and tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thunderstorms are possible Thursday and Friday. The storms may be
accompanied by strong winds.

In the hours before

Special weather statement, Aug 11, 2:57 AM CDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Northern Indiana
357 AM EDT Wed Aug 11 2021

INZ020-022-110830-
Cass IN-White IN-
357 AM EDT Wed Aug 11 2021

...A strong thunderstorm will impact portions of eastern White and
western Cass Counties through 430 AM EDT...

At 357 AM EDT, Doppler radar was tracking a strong thunderstorm over
Monticello, moving east at 35 mph.

HAZARD...Wind gusts to 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
  Royal Center and Logansport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4091 8653 4086 8630 4060 8633 4060 8637
      4069 8637 4069 8652 4074 8653 4074 8675
      4073 8676 4072 8675 4071 8676 4069 8675
      4068 8676 4068 8674 4066 8678 4063 8677
      4063 8683 4084 8689
TIME...MOT...LOC 0757Z 256DEG 31KT 4074 8678

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

PBM
Special weather statement, Aug 11, 3:46 AM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Northern Indiana
446 AM EDT Wed Aug 11 2021

INZ015-022-023-110930-
Miami IN-Cass IN-Fulton IN-
446 AM EDT Wed Aug 11 2021

...Strong thunderstorms will impact portions of southern Fulton, Cass
and Miami Counties through 530 AM EDT...

At 446 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Rochester to near
Logansport to near Walton. Movement was east at 30 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Strong thunderstorms will be near...
  Walton around 455 AM EDT.
  Grissom Afb and Mexico around 500 AM EDT.
  Bunker Hill around 505 AM EDT.

Other locations in the path of these storms include Peru and Akron.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4059 8637 4069 8637 4069 8643 4083 8640
      4111 8643 4105 8602 4104 8602 4104 8595
      4065 8594 4065 8588 4057 8587 4056 8625
TIME...MOT...LOC 0846Z 288DEG 28KT 4102 8631 4080 8630 4065 8633

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

PBM
Special weather statement, Aug 11, 3:59 AM CDT, 53 minutes before
Special Weather Statement
National Weather Service Northern Indiana
459 AM EDT Wed Aug 11 2021

INZ015-016-110945-
Kosciusko IN-Fulton IN-
459 AM EDT Wed Aug 11 2021

...A strong thunderstorm will impact portions of central Fulton and
southern Kosciusko Counties through 545 AM EDT...

At 459 AM EDT, Doppler radar was tracking a strong thunderstorm over
Rochester, moving east at 40 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

This strong thunderstorm will be near...
  Akron around 510 AM EDT.

Other locations in the path of this storm include Warsaw, Winona Lake
and Pierceton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4128 8571 4105 8569 4104 8594 4101 8623
      4108 8626
TIME...MOT...LOC 0859Z 250DEG 35KT 4107 8619

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

JBALL
Special weather statement, Aug 11, 4:21 AM CDT, 31 minutes before
Special Weather Statement
National Weather Service Northern Indiana
421 AM CDT Wed Aug 11 2021

INZ003-012-111000-
La Porte IN-Starke IN-
421 AM CDT Wed Aug 11 2021

...A strong thunderstorm will impact portions of northeastern Starke
and central La Porte Counties through 500 AM CDT...

At 421 AM CDT, Doppler radar was tracking a strong thunderstorm over
Malden, moving east at 40 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  La Crosse around 525 AM EDT.
  Wanatah around 530 AM EDT.

Other locations in the path of this storm include Kingsford Heights.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4156 8693 4168 8655 4139 8654 4130 8693
TIME...MOT...LOC 0921Z 250DEG 34KT 4140 8698

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

JBALL
Special weather statement, Aug 11, 4:49 AM CDT, 3 minutes before
Special Weather Statement
National Weather Service Northern Indiana
549 AM EDT Wed Aug 11 2021

INZ006>009-111030-
Lagrange IN-Noble IN-De Kalb IN-Steuben IN-
549 AM EDT Wed Aug 11 2021

...A strong thunderstorm will impact portions of southwestern
Steuben, Noble, northwestern De Kalb and southeastern Lagrange
Counties through 630 AM EDT...

At 549 AM EDT, Doppler radar was tracking a strong thunderstorm near
Albion, or near Ligonier, moving east at 40 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Albion around 555 AM EDT.
  Rome City around 605 AM EDT.

Other locations in the path of this storm include Kendallville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4170 8507 4139 8510 4133 8556 4145 8565
      4150 8565
TIME...MOT...LOC 0949Z 250DEG 33KT 4142 8551

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

JBALL
Special weather statement, Aug 11, 4:52 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
552 AM EDT Wed Aug 11 2021

INZ003-004-012-014-111030-
La Porte IN-St. Joseph IN-Marshall IN-Starke IN-
552 AM EDT Wed Aug 11 2021

...Strong thunderstorms will impact portions of southwestern St.
Joseph, northeastern Starke, northwestern Marshall and central La
Porte Counties through 630 AM EDT/530 AM CDT/...

At 551 AM EDT/451 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Westville to near
Knox. Movement was east at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Knox around 600 AM EDT.
  La Porte and Hamlet around 605 AM EDT.
  Kingsford Heights around 610 AM EDT.

Other locations in the path of these storms include Koontz Lake,
Walkerton and North Liberty.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4167 8646 4131 8635 4130 8675 4157 8692
TIME...MOT...LOC 0951Z 267DEG 23KT 4153 8684 4132 8671

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

JBALL

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 7:49 PM CDTSpecial Marine WarningIWX86 min
Aug 10, 8:49 PM CDTSpecial Weather StatementIWXLaPorte41 min
Aug 10, 8:56 PM CDTSevere Thunderstorm WarningIWXLaPorte, Saint Joseph49 min
Aug 10, 9:18 PM CDTSevere Thunderstorm WarningIWXElkhart, LaPorte, Marshall, Saint Joseph, Starke57 min
Aug 10, 9:42 PM CDTSevere Thunderstorm WarningIWXElkhart, LaGrange, Noble, Saint Joseph48 min
Aug 10, 10:02 PM CDTSevere Thunderstorm WarningIWXFulton, Marshall, Pulaski, Starke43 min
Aug 10, 10:31 PM CDTSpecial Weather StatementIWXSteuben29 min
Aug 10, 10:41 PM CDTSevere Thunderstorm WarningIWXFulton, Kosciusko, Marshall, Miami, Pulaski34 min
Aug 10, 11:05 PM CDTSevere Thunderstorm WarningIWXFulton, Huntington, Kosciusko, Miami, Wabash, Whitley40 min
Aug 10, 11:29 PM CDTSpecial Weather StatementIWXHuntington31 min
Aug 10, 11:38 PM CDTSpecial Weather StatementIWXAllen22 min
Aug 10, 11:56 PM CDTSpecial Weather StatementIWXAdams, Allen, Wells49 min
Aug 11, 2:57 AM CDTSpecial Weather StatementIWXCass, White33 min
Aug 11, 3:46 AM CDTSpecial Weather StatementIWXCass, Fulton, Miami44 min
Aug 11, 3:59 AM CDTSpecial Weather StatementIWXKosciusko46 min
Aug 11, 4:21 AM CDTSpecial Weather StatementIWXLaPorte39 min
Aug 11, 4:49 AM CDTSpecial Weather StatementIWXNoble41 min
Aug 11, 4:54 AM CDTSpecial Weather StatementIWXWhitley51 min
Aug 11, 10:22 AM CDTSpecial Weather StatementIWXStarke38 min
Aug 11, 10:36 AM CDTSpecial Marine WarningIWX54 min
Aug 11, 11:00 AM CDTSpecial Weather StatementIWXKosciusko, LaPorte, Marshall, Saint Joseph, Starke30 min
Aug 11, 11:16 AM CDTSevere Thunderstorm WarningIWXKosciusko, Marshall29 min
Aug 11, 11:29 AM CDTSpecial Weather StatementIWXElkhart, Fulton, Kosciusko, LaPorte, Marshall, Pulaski and 2 more46 min
Aug 11, 11:34 AM CDTSpecial Marine WarningIWX56 min
Aug 11, 11:43 AM CDTAreal Flood AdvisoryIWXKosciusko, LaPorte, Marshall, Pulaski, Saint Joseph, Starke3 hr
Aug 11, 11:47 AM CDTSevere Thunderstorm WarningIWXElkhart, Fulton, Kosciusko, Marshall, Saint Joseph43 min
Aug 11, 11:54 AM CDTSevere Thunderstorm WarningIWXCass, Fulton, Kosciusko, Miami, Pulaski, Wabash36 min
Aug 11, 12:10 PM CDTSpecial Weather StatementIWXElkhart, LaGrange50 min
Aug 11, 12:17 PM CDTSevere Thunderstorm WarningIWXAllen, DeKalb, Elkhart, Huntington, Kosciusko, Miami and 3 more43 min
Aug 11, 12:29 PM CDTSpecial Marine WarningIWX46 min
Aug 11, 12:39 PM CDTSevere Thunderstorm WarningIWXLaGrange, Steuben36 min
Aug 11, 12:48 PM CDTSevere Thunderstorm WarningIWXAdams, Allen, DeKalb, Huntington, Jay, Wells27 min
Aug 11, 1:02 PM CDTSevere Thunderstorm WarningIWXDeKalb, Steuben43 min
Aug 11, 1:05 PM CDTSevere Thunderstorm WarningIWXBlackford, Grant, Huntington, Jay, Wells55 min
Aug 11, 1:14 PM CDTSevere Thunderstorm WarningIWXAdams, Allen, DeKalb, Huntington, Jay, Wells46 min
Aug 11, 2:01 PM CDTSevere Thunderstorm WarningIWXJay29 min
Aug 11, 12:22 AM CDTSpecial Weather StatementIWXDefiance, Paulding, Van Wert23 min
Aug 11, 6:28 AM CDTSpecial Weather StatementIWXPutnam32 min
Aug 11, 6:57 AM CDTSpecial Weather StatementIWXPutnam33 min
Aug 11, 7:35 AM CDTSpecial Weather StatementIWXAllen, Van Wert40 min
Aug 11, 8:07 AM CDTAreal Flood WarningIWXAllen, Putnam3 hr
Aug 11, 1:44 PM CDTSevere Thunderstorm WarningIWXDefiance, Fulton, Henry, Williams46 min
Aug 11, 1:48 PM CDTSevere Thunderstorm WarningIWXAllen, Defiance, Henry, Putnam, Van Wert57 min
Aug 10, 9:03 PM CDTSevere Thunderstorm WarningIWXBerrien, Cass27 min

Nearby

Special Weather Statements in Indiana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.